advice on next step for stopping klonopin

Discussion in 'Fibromyalgia Main Forum' started by redtex, Jan 31, 2007.

  1. redtex

    redtex New Member

    i am now at 0.25mg of klonopin. i feel pretty crummy but not horrible. i have been at 0.25mg for 7 days. i took 0.50 off and on for about 11 months. should i continue at 0.25mg for a while or try to skip one night a week, then 2 nights and so on, or try to cut the 0.25mg some more and take it for a couple of weeks? i don't really have the money to go to a doctor right now. i feel i am close to being off. any advice? thanks.
    [This Message was Edited on 01/31/2007]
  2. mezombie

    mezombie Member

    I have never tried stopping Klonopin (it helps me too much). However, I did try this with Mirapex, and had some problems.

    I think the key is to go down on your dose very slowly. If you were on .5 mg of Klonopin for 11 months, your body is used to having this drug in its system.

    I am not a doctor, but if I were in your position, I would continue to take the .25 dose daily for at least another week. Then I would cut down to .125 for another two weeks.
    If you start to feel strange, go back to the .25 for a bit longer, and try again.

    Going off Klonopin can be difficult. Have you googled it to see what you might expect?
  3. xchocoholic

    xchocoholic New Member

    I had to go very slowly while tapering off Klonopin because it was controlling my nocturnal myoclonus (seizures). They weren't horrible grand mal seizures, but jerking widly every time you try to start to fall asleep is unnerving.

    I didn't try to stick to a schedule, but listened to my body instead. If I slept fine for about a week and didn't jerk, then I reduced the dosage by a tiny bite. I kept this up until I could go off of it completely. I did feel jittery at times, but I didn't care about that ... only the jerking ...

    Once I was completely off the Klonopin, I had sleep anxiety and had to use valerian root tea for about a month ... Keep in mind I had been on this for 16 years though ... I didn't believe I could sleep without meds ...

    good luck with this ... xchoc
  4. fungirl2100

    fungirl2100 New Member

    Call your doctor and ask. You don't have to go in for an office visit is what I am thinking. Especially if you are trying to ween yourself off of your med. You can serious withdrawls that could end you up in the hospital which is way more expensive than a doc's visit.

    Trust me I had to ween myself off of high doses of morphine er & morphine ir. I did it myself & I had horrible withdrawls. I hope to never have to go through that kind of pain again.

    So, please seek professional help.
    [This Message was Edited on 02/01/2007]